Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Suspected for yeast infection, treated with Monistat and external ointment. Now discharge is grayish thinner. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12417 Questions
Question
I thought I had a yeast infection. I treated with Monistat - single dose. I used the external ointment as well which helped. Now the discharge is a grayish thinner color - no odor. Please advise if I should use another dose or could it be bacterial?
Posted Mon, 2 Sep 2013 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 25 minutes later
Hello,
Thanks for trusting us with your health concern.
If there is no odor and the discharge is watery thin then a bacterial infection is not likely. You can repeat the dose of monistat like before.
In case the discharge persists even after the oral dose and vaginal pessary insertion then a vaginal swab culture is recommended under the guidance of your gynecologist to detect the type of infection that you are having.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Suspected for yeast infection, treated with Monistat and external ointment. Now discharge is grayish thinner. Suggest? 15 minutes later
About 48 hours after the symptoms started there was an odor, but after the Monistat dose, that cleared. Now the discharge is a grayish-yellowishcolor, not typical yeast. It has increased since yesterday. Still another dose of Monistat?
 
 
Answered by Dr. Rakhi Tayal 9 hours later
Hello.
Thanks for writing again.
The yellowish discoloration of the discharge is likely to be due to a bacterial infection. It is best to consult your gynecologist for a course of proper antibiotics. Monistat alone is not likely to help you much and will not prevent the recurrences.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor